PDA

View Full Version : Getting Sick



Maggie79
05-04-2009, 09:52 PM
Hi there, I was wondering if anybody else felt like this and if its due to the medicine or something else.

I have been getting sick on the weekends sometimes before I take my methotrexate, but sometimes after too. It is always the same, I get this horrible headache, then it gets so bad it starts making me nauseous and then I start throwing up and can't stop until there is nothing left to come out. Sometimes I have a few bouts of vomiting before I stop but then I feel nauseous and weak for the next few days. I am starting to get afraid to plan my weekend knowing that I might get sick. I am also finding rashes that come and go on my arms, legs and feet, and the rash on my face is aweful.

I'm on methotrexate, plaquinel, vitamin D, calcium, ultram ER, folic acid and BC.

Maybe its just stress? Or could these be flares?

Ria0331
05-05-2009, 12:10 AM
Hi I'm sorry to hear that you are having such a bad time. It sounds like you are having a reaction to the methxotrate. What is your dosage? Make sure that you drink lots of fluids cause by getting sick like that each week you probably are getting very dehridated. The other thing is that if you know that it gives u a bad headache then I would suggest taking excedrine migraine or tylonal for the headache before you take the methoxtrate so that maybe the headache will be gone before it starts. Those are my suggestions. Hope it helps.

Maria

mountaindreamer
05-05-2009, 08:02 AM
hi maggie,

i have only been on methotrexate for a month now, but two weeks ago, on saturday night, i became violently sick at my stomach, and suffered from a horrible head ache. I take my methotrexate on monday night, so i did not see the relation. However, i go to my dr. tomorrow,and i will ask her....i will let you know what i find out.\

Maggie79
05-05-2009, 07:00 PM
Thanks, I'm taking 25 mg of mtx every saturday. Let me know what you find out from your doctorm

mountaindreamer
05-05-2009, 08:28 PM
hi maggie,

i take my mtx by injection, and i take 1mm (i think that is the equivalent of 25 mg orally). I was told that the injection is easier on the stomach because the med bypasses the stomach....you might want to ask dr. about changing.

i will get back with you on thursday, after my dr. visit

Ria0331
05-06-2009, 09:35 AM
The injection is definatelly easier then the pills cause it goes right into the bloodstream without going into the stomach. It's not fun giving yourself an injection every week but you get used to it. Good Luck

Maggie79
05-26-2009, 11:36 PM
thanks everyone! i told my doctor about the vomiting and she said it could be related to something else (something about a condition that causes miscarriages?), but that we'll hold off on testing because there is so much testing to be done. But now it seems every weekend I do get sick, but the sick feeling is lasting less and less. She also put me back on prednisone for my rashes and they are getting better, also weirdly enough the sun has been clearing up my butterfly rash and it's almost completely gone, whereas the rash on my feet and ankles is subsiding slower.

Maggie79
06-08-2009, 09:00 PM
Ok so in the last few weeks I have been violently ill on the weekends, and last week I got very sick at work and had to go to the urgent care clinic. The on-call doctor thinks its a reaction to mtx, and my rheumy told me not to take it this past saturday and I didn't get sick! This is the first time in many days I have not gone without vomiting, I am so happy!

Is there an alternative to mtx? I will ask about the weekly shot vs the major does of pills all at once.